1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

30+ regular highs

Discussion in 'Ask A Question' started by icylilies, Nov 25, 2013.

  1. icylilies

    icylilies · Member

    Messages:
    20
    Likes Received:
    0
    Trophy Points:
    41
    Hello,
    I'm a very stressed type one right now! My blood sugar levels are at an average of around the 20mmol mark, often reaching past a measurement that my monitor can read (so above 34mmol)
    It's making me feel very ill, however my ketones are practically non-existent. so I don't really have much worry of going into DKA besides my levels have been like this for over three weeks. I haven't been to any lessons for around 2weeks and have missed a week of exams, so not only do I have to catch up with lessons I have now to catch up with 2hour exams.
    I take all my insulin, test regularly and correct. I stopped injecting into my stomach as it has become lumpy. now I have lost quite a bit of weight and barely have any fat to put a 6mm needle without excruciating pain and bruises, sometimes bleeding. so my legs are my back are my only choices! But how can I keep injecting with chronic pain.
    I'm really worried, I don't want complications with diabetes and I don't want to stay behind a year!
    My nurses and doctors just tell me write a food diary which I have done repeatedly.
    Currently on 20units of levemir night and morning and 110units of rapid a day.
    Any help or advice would be greatly appreciated!
     
  2. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    Hi

    I am not type 1 but I think that your health care professionals need to be doing a bit more for you. Consider getting in touch with them. A couple of thoughts: are you injecting appropriate amounts of insulin for your carb intake? Has a pump been considered for you?

    Hope you get your levels under control.

    Doug
     
  3. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,214
    Likes Received:
    12,468
    Trophy Points:
    298
    My hospital do not give pumps to people who have a history of high levels.... Or go in to dka... As they believe that pumps can make these patients worse. My hospital will only give pumps to people that have swings in their levels and despite trying everything cannot eliminate these swings.

    High levels for a sustained period needs more insulin... Stress over exams etc can push levels up.

    I think you have another posting here that is giving you good advice...
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,853
    Likes Received:
    7,142
    Trophy Points:
    298
    I think you do need more support from the GP/DN. The number of insulin units seems quite high but you say you are losing weight which doesn't quite add up? It may be worth asking for 4mm needles which are becoming more common; I use them. It should reduce injecting pain if you have little fat.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook